MAUDE Adverse Event Report: COLOPLAST A/S TITAN NARROW INFRA 18CM; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN NARROW INFRA 18CM; INFLATABLE PENILE PROSTHESIS
Model Number QN88181400
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa review.No trends were noted.The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, a malfunction was reported where the inflatable penile prosthesis would not inflate and there was a loss of fluid.The device was replaced with another inflatable penile prosthesis.This event was observed in (b)(6) 2019.
 
Additional Manufacturer Narrative
This follow-up was created to document the conclusion of the investigation.A titan pump and two cylinders and reservoir were received for evaluation.Examination and testing of the returned components revealed a separation on the posterior side of the pump body near the spring of the exhaust tubes.Testing confirmed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be rough and irregular, indicating stress was exerted.A separation was noted in the bladder of cylinder 1; a void of material was noted.Testing confirmed this to be a site of leakage.Microscopic examination of the surfaces revealed them to have uniform striation, indicating contact with sharp instrumentation.A group of separations, indicating contact with unshod instrumentation, was noted on the reservoir strain relief.Testing revealed this to be a site of leakage.Abrasion was noted on all pump tubes.No functional abnormalities were noted with cylinder 2.Based on examination of the returned product, it was concluded that the abrasion marks noted on all pump tubing matched in such a way to conclude that they had overlapped and abraded against one another while in-vivo.This positioning, in combination with device usage over time, could contribute to sufficient stress to separate the pump body at this site.A separation of this type would then allow the loss of fluid, making the device inoperable.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation/void in the bladder of cylinder 1 occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separation/void would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or subsequent to explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN NARROW INFRA 18CM
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9417588
Report Number2125050-2019-01084
Device Sequence Number1671355
Product Code FHW
UDI-Device Identifier05708932322584
UDI-Public05708932322584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberQN88181400
Device Catalogue NumberQN8818
Device Lot Number4937756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR